Alert archive / Wisconsin / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Green Bay, WI

January 21, 20135 counties in Wisconsin

NWS Green Bay, WI issued this wind chill warning at Jan 21, 2013, 2:53 PM CST for 5 counties in Wisconsin. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 2:53 PM CST (20:53 UTC)
Expired
Jan 22, 2013, 11:58 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 156 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS43 KGRB 212053
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CST MON JAN 21 2013

...VERY COLD WIND CHILLS EXPECTED THROUGH TUESDAY MORNING...

.ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION THROUGH
TUESDAY NIGHT. BUT THROUGH TUESDAY MORNING...THE COMBINATION OF COLD
TEMPERATURES AND BREEZY NORTHWEST WINDS WILL DRIVE WIND CHILL
INDICES TO 25 BELOW ZERO OR LOWER...AND REQUIRE THAT ANYONE
ENGAGED IN OUTDOOR ACTIVITIES TAKE EXTRA PRECAUTIONS TO PREVENT
FROSTBITE. DANGEROUS WIND CHILLS ARE ANTICIPATED OVER NORTH-
CENTRAL WISCONSIN WHERE READINGS WILL FALL BETWEEN 35 AND 40 BELOW
ZERO. ADDITIONAL WIND CHILL HEADLINES MAY AGAIN BE NEEDED TUESDAY
NIGHT OVER NORTH-CENTRAL WISCONSIN.

WIZ005-010-011-018-019-220500-
/O.UPG.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
/O.NEW.KGRB.WC.W.0001.130121T2053Z-130122T1800Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
253 PM CST MON JAN 21 2013

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL INDICES OF 35 TO 40 BELOW ZERO RANGE ARE EXPECTED
  TONIGHT THROUGH TUESDAY MORNING BEFORE IMPROVING BY MIDDAY TUESDAY.

* WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE IN
  AROUND 15 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WIZ030-035-036-220500-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
253 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILL INDICES OF 30 TO 35 BELOW ZERO ARE EXPECTED TONIGHT
  THROUGH TUESDAY MORNING BEFORE IMPROVING BY MIDDAY TUESDAY.

* WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE 
  IN 15 TO 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ012-013-020>022-031-037>040-045-048>050-073-074-220500-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
253 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WIND CHILL INDICES TO 25 TO 30 BELOW ZERO ARE EXPECTED TONIGHT
  INTO TUESDAY MORNING.

* WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE 
  IN 20 TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MPC
3 follow-up statements
890 
WWUS43 KGRB 220218
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
818 PM CST MON JAN 21 2013

...ARCTIC AIR AND NORTHWEST WINDS RESULTING IN LOW WIND CHILLS
ACROSS THE REGION...

.ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION THROUGH
WEDNESDAY. THE COMBINATION OF THE ARCTIC AIR...AND WEST TO
NORTHWEST WINDS WILL KEEP WIND CHILLS BELOW ZERO UNTIL AT LEAST
WEDNESDAY AFTERNOON. THE MOST DANGEROUS CONDITIONS ARE EXPECTED
TONIGHT AND TUESDAY MORNING. WIND CHILLS WILL EASE SOMEWHAT
TUESDAY AFTERNOON...BUT THEN FALL AGAIN TUESDAY NIGHT.

WIZ005-010-011-018-019-221030-
/O.CON.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
818 PM CST MON JAN 21 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* THE MOST DANGEROUS CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY
  MORNING...WHEN WIND CHILL INDICES WILL DROP TO 40 BELOW
  ZERO AT TIMES.

* WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER
  FROSTBITE IN AROUND 15 MINUTES.

* ALTHOUGH WIND CHILLS WILL MODERATE LATER TUESDAY...THEY WILL
  PROBABLY STILL REMAIN LOW ENOUGH TO WARRANT THAT A WIND CHILL
  ADVISORY BE POSTED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-221030-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
818 PM CST MON JAN 21 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* THE MOST DANGEROUS CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY
  MORNING...WHEN WIND CHILL INDICES WILL DROP TO AROUND 35 BELOW
  ZERO IN CENTRAL AND NORTHEAST WISCONSIN...AND TO AROUND 30 BELOW
  ZERO IN EAST-CENTRAL PORTIONS OF THE STATE.

* WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER
  FROSTBITE IN 20 TO 30 MINUTES.

* ALTHOUGH WIND CHILLS WILL MODERATE LATER TUESDAY...THEY WILL
  PROBABLY DROP OFF AGAIN TUESDAY NIGHT...AND REMAIN BELOW ZERO
  UNTIL WEDNESDAY AFTERNOON.

* ANOTHER WIND CHILL ADVISORY MAY BE NECESSARY FOR TUESDAY NIGHT
  AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SKOWRONSKI
939 
WWUS43 KGRB 221018
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CST TUE JAN 22 2013

...DANGEROUS WIND CHILLS ACROSS THE REGION THIS MORNING...

.THE COMBINATION OF FRIGID AIR AND WEST TO NORTHWEST WINDS WILL
KEEP WIND CHILLS BELOW ZERO UNTIL AT LEAST WEDNESDAY AFTERNOON.
THE MOST DANGEROUS CONDITIONS ARE EXPECTED THIS MORNING. WIND CHILLS
WILL EASE SOMEWHAT THIS AFTERNOON...BUT THEN FALL AGAIN TUESDAY
NIGHT.

WIZ005-010-011-018-019-221800-
/O.CON.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
417 AM CST TUE JAN 22 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* THE MOST DANGEROUS CONDITIONS ARE EXPECTED EARLY THIS MORNING...WHEN
  WIND CHILL INDICES WILL DROP TO 40 BELOW ZERO AT TIMES.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AROUND 15 MINUTES.

* ALTHOUGH WIND CHILLS WILL MODERATE SOMEWHAT LATER TODAY...THEY
  WILL PROBABLY REMAIN LOW ENOUGH TO WARRANT A WIND CHILL
  ADVISORY BE POSTED THIS AFTERNOON THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-221800-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
417 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* THE MOST DANGEROUS CONDITIONS ARE EXPECTED EARLY THIS MORNING...WHEN
  WIND CHILL INDICES WILL DROP TO AROUND 35 BELOW ZERO IN CENTRAL
  AND NORTHEAST WISCONSIN...AND TO AROUND 30 BELOW ZERO IN EAST-
  CENTRAL PORTIONS OF THE STATE.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.

* ALTHOUGH WIND CHILLS WILL MODERATE LATER TODAY...THEY WILL
  PROBABLY DROP OFF AGAIN TONIGHT...AND REMAIN BELOW ZERO UNTIL
  WEDNESDAY AFTERNOON.

* ANOTHER WIND CHILL ADVISORY MAY BE NECESSARY FOR TUESDAY NIGHT 
  AND WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
727 
WWUS43 KGRB 221758
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CST TUE JAN 22 2013

...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN...

WIZ005-010-011-018-019-230200-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/
/O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH
  THIS AFTERNOON AND EVENING...DROPPING TO NEAR 30 BELOW TOWARDS
  DAWN ON WEDNESDAY.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ012-030-230200-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
/O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/
FLORENCE-MARATHON-
INCLUDING THE CITY OF...WAUSAU
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* WIND CHILL VALUES NEAR 20 BELOW ARE EXPECTED THIS AFTERNOON AND
  EARLY EVENING...DROPPING TO 25 BELOW TOWARD WEDNESDAY MORNING. 

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ013-020>022-031-035>040-045-048>050-073-074-221900-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WHILE STILL COLD...MOST WIND CHILL VALUES ACROSS THE AREA HAVE
RISEN ABOVE 20 BELOW...THUS THE ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 21, 2:32 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 21, 2:32 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CST MON JAN 21 2013

.SHORT TERM...TONIGHT AND TUESDAY.

THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH
PRESSURE STRETCHING SOUTHEAST ACROSS THE GREAT PLAINS EARLY THIS
AFTERNOON.  WEAK SHORTWAVE IS DROPPING ACROSS THE STATE WHICH IS
CONTRIBUTING TO A STRATO-CU FIELD...WITH THE HELP FROM STEEP LOW
LEVEL LAPSE RATES.  SCT FLURRIES ARE FALLING OUT OF THIS STRATO-CU
DECK FROM THE SOUTHERN FOX VALLEY TO CENTRAL AND NORTH-CENTRAL
WISCONSIN.  TEMPERATURES AND WIND CHILL READINGS HAVE HARDLY BUDGED
SINCE EARLIER THIS MORNING...AND PLENTY OF 30-35 BELOW WIND CHILL
READINGS REMAIN OVER NORTH-CENTRAL WISCONSIN.  FORECAST CONCERNS
INCLUDE CLOUD TRENDS AND WIND CHILL HEADLINES.

TONIGHT...ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTHEAST ACROSS THE
NORTHERN MISSISSIPPI VALLEY THROUGH THE NIGHT.  SHORTWAVE TROUGH
OVERHEAD WILL BE EXITING THE REGION BY LATE THIS AFTERNOON OR EARLY
THIS EVENING.  WITH LOSS OF A SMALL DIURNAL COMPONENT...AM COUNTING
ON INCREASING SUBSIDENCE TO HELP GRADUALLY DISSIPATE MUCH OF THE
STRATO-CU FIELD OVER CENTRAL AND EAST-CENTRAL WISCONSIN THIS
EVENING.  NORTH-CENTRAL WISCONSIN MAY NOT CLEAR OUT MUCH AT ALL...AS
LOW LEVEL WINDS VEER AROUND SLIGHTLY TO THE NORTHWEST AND PUSH LAKE
EFFECT CLOUDS SOUTHEAST BENEATH A FAIRLY SHARP INVERSION.  TOO COLD
FOR MUCH ACCUMS...BUT POSSIBLY UP TO AN INCH OVER THE FAR NORTHERN
PART OF THE COUNTY.  THE CLEARING SKIES WILL HELP TEMPS BECOME
COLDER TONIGHT COMPARED TO LAST NIGHT...BUT THIS WILL BE OFFSET BY A
WEAKENING PRESSURE GRADIENT AND WIND SPEEDS.  APPARENT TEMP GRIDS
SHOW WIND CHILLS FALLING ONLY A FEW DEGREES THIS EVENING...BUT
READINGS HAVE REMAINED STEADY ACROSS NORTH-CENTRAL WISCONSIN
TODAY...SO WILL NOT TAKE MUCH OF A FALL TO REACH WARNING CRITERIA.
AFTER COORDINATING WITH SURROUNDING OFFICES...WILL ISSUE A WIND
CHILL WARNING WHERE AM MOST CONFIDENT IN REACHING CRITERIA...FROM
LINCOLN AND LANGLADE TO VILAS AND FOREST COUNTY STARTING THIS
EVENING AND GOING THROUGH MID-MORNING TUESDAY.

TUESDAY...ARCTIC HIGH PRESSURE WILL BE SLIDING TO THE OHIO VALLEY.
CORE OF THE COLDEST AIR WILL BE SHIFTING TO THE NORTHEAST...ALONG
WITH THE HIGHER LOW LEVEL HUMIDITY.  BUT WILL ALREADY BE OFF TO A
VERY COLD START SO TEMPS WILL NOT BE SIGNIFICANTLY WARMER THAN
TODAYS READINGS.  WITH WINDS BACKING TO THE WEST...SHOULD SEE MORE
SUNSHINE THAN TODAY.  WINDS WILL ALSO BE LIGHTER...AND WIND CHILL
READINGS SHOULD BE IMPROVING RAPIDLY BY MID TO LATE MORNING.  WILL
CONTINUE TO RUN WIND CHILL HEADLINES TO 18Z.  HIGHS RANGING FROM 5
BELOW NORTH TO ABOUT 4 ABOVE NEAR LAKE MICHIGAN.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. PRIMARY ISSUE
CONTINUES TO BE THE DURATION OF THE COLD AIR THIS WEEK FOLLOWED BY
A CLIPPER TYPE SYSTEM LATER THIS WEEK.

COLD AIR INTRUSION CONTINUES TUESDAY NIGHT WITH THE LIKELY CHANCE
OF ADDITIONAL WIND CHILL HEADLINES ACROSS AT LEAST THE NORTH HALF
OF THE FORECAST AREA. A WEAK TROUGH IS PROGGED DROPS OVER THE GREAT
LAKES REGION IN THE NORTHWEST FLOW WED INTO WED EVENING...FOLLOWED
WITH ANOTHER BRIEF PERIOD OF CAA INTO THURSDAY MORNING.

THIS BIT LONGER DURATION OF COLDER AIR INTO WEDNESDAY NIGHT
PRECEDES THE TREND OF SLOWING DOWN THE CLIPPER TYPE SYSTEM FOR
LATER THURSDAY AND INTO FRIDAY MORNING...WHICH IS SUPPORTED BY THE
LAST FEW MODEL RUNS. WOULD NOT BE SURPRISED WITH LATER RUNS
INDICATING THE CLIPPER WILL LINGER MORE INTO FRIDAY AS THIS
CLIPPER SYSTEM PHASES WITH A SOUTHERN STREAM SYSTEM. COULD SEE A
FEW INCHES OF SNOW BY FRIDAY OVER MOST LOCATIONS.

AFTER A BRIEF PERIOD OF CAA IN THE WAKE OF THE CLIPPER...GRADUALLY
MODERATING TEMPERATURES TO NEAR SEASONAL NORMS STILL EXPECTED FOR
THE WEEKEND AND INTO MONDAY.

WAA FOR SUNDAY ALONG WITH A H850 TROUGH TRACKING OVER THE AREA
MAY WILL PROVIDE A CHANCE FOR LIGHT SNOW OR FLURRIES.

LAKE EFFECT POTENTIAL. THE CHANCE FOR LAKE EFFECT SNOWS INCREASE
TOWARD WEDNESDAY NIGHT OVER FAR NORTHERN WISCONSIN AS THE SHORT
WAVE TROUGH SWINGS THROUGH AND WINDS TURN BRIEFLY NORTHWEST AGAIN.
NORTHWEST WINDS WILL NOT LAST LONG AS THE COLD SURFACE HIGH
DROPS INTO THE REGION. BUT WINDS BEGIN TO TURN MORE EASTERLY
THURSDAY INTO THURSDAY NIGHT TO INCREASE THE POTENTIAL OF MORE
SNOW SHOWERS ALONG LAKE MICHIGAN..ESPECIALLY AS THE WEAK CLIPPER
TRACKS THROUGH TO PROVIDE SOME LIFT.  COULD HAVE HIGHER SNOW
AMOUNTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY NIGHT INTO
FRIDAY.
&&

.AVIATION...EXPECT MAINLY VFR CONDITIONS TODAY AND TONIGHT...
ALTHOUGH ISOLD MVFR CONDITIONS ARE POSSIBLE AS AN UPPER TROF AND
SECONDARY SURGE OF ARCTIC AIR PUSHES THROUGH THIS MORNING. LAKE-
EFFECT SNOW SHOWERS WILL ALSO IMPACT VILAS COUNTY AT TIMES...
BRINGING OCNL MVFR/IFR CONDITIONS NEAR THE UPPER PENINSULA BORDER.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR WIZ012-013-
020>022-030-031-035>040-045-048>050-073-074.

WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR WIZ005-010-011-018-
019.

&&

MPC/TDH
Hazardous weather outlook, Jan 21, 2:43 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CST MON JAN 21 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
243 PM CST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION TONIGHT. THE
COMBINATION OF COLD TEMPERATURES AND BREEZY NORTHWEST WINDS WILL
DRIVE WIND CHILL INDICES FROM 25 BELOW ZERO NEAR LAKE MICHIGAN TO
AS MUCH AS 40 BELOW ZERO OVER NORTH-CENTRAL WISCONSIN. PLEASE
REFER TO THE LATEST WIND CHILL ADVISORY AND WARNING FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ARCTIC AIR WILL LINGER ACROSS THE AREA THROUGH AT LEAST
THE MIDDLE OF THE WEEK. WIND CHILL VALUES ARE EXPECTED TO REMAIN
AT DANGEROUSLY COLD LEVELS THROUGH MIDDAY TUESDAY. THE WIND CHILL
ADVISORY AND WARNING WILL REMAIN IN EFFECT UNTIL NOON
TUESDAY. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED TUESDAY
NIGHT OVER NORTH CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-222045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
243 PM CST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MPC

Nearby

Wind Chill Warnings in Wisconsin, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.